Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 24, 2011, 6:21 PM CDT for Garvin County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 24, 2011, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
County Garvin County, OK
The radar
The Norman radar (KTLX), 68 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
435 WWUS84 KOUN 242321 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 621 PM CDT SUN JUL 24 2011 OKZ040-041-250000- GARVIN OK-MURRAY OK- 621 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MURRAY COUNTIES. AT 621 PM CDT...STRONG THUNDERSTORM WERE LOCATED NEAR ELMORE CITY AND 5 MILES WEST OF ANTIOCH...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3485 9724 3465 9699 3453 9743 3472 9759 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:00 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT SUN JUL 24 2011 .DISCUSSION... SEVERAL WEAK SURFACE BOUNDARIES OVER NORTHERN OK THIS AFTERNOON ARE AIDING THE DEVELOPMENT OF A FEW MORE SHOWERS AND SMALL T-STORMS. MEANWHILE... A WEAK SYNOPTIC FRONT EXTENDED FROM NE KS INTO WESTERN KS. WHILE SOME OF THE AFTERNOON ACTIVITY WILL GO AWAY BY EARLY EVENING... THERE IS SOME SUPPORT TO MAINTAIN A CHANCE OF SHOWERS AND T-STORMS OVERNIGHT. BOTH THE GFS AND NAM ARE SUGGESTING THE DEVELOPMENT OF AN MCS FEATURE OVER EASTERN KS TONIGHT... WITH THE GFS GENERATING A SECOND MCS FARTHER TO THE WEST. AN MCV TYPE STRUCTURE MOVING THROUGH THE WESTERN OK PANHANDLE HAS BEEN GENERATING SOME LIFT AS EVIDENCED BY INCREASED CLOUD COVER ON SATELLITE. THIS FEATURE MAY BE THE SOURCE OF THE SECOND CONVECTIVE SYSTEM GENERATED BY THE GFS. ADDITIONAL SUPPORT FOR ACTIVITY MAY ALSO COME FROM AN UPPER WAVE ROTATING AROUND THE EAST SIDE OF THE UPPER RIDGE... CENTERED WEST OF THE AREA... WHICH INTERACTS WITH THE SURFACE FRONT/OUTLFOW BOUNDARIES. WILL GO WITH CHANCE CATEGORY POPS TONIGHT ACROSS PARTS OF NORTHERN OKLAHOMA... DECREASING TO ISOLATED IN CENTRAL SECTIONS. LEFT OVER BOUNDARIES OVER NORTHERN OKLAHOMA COULD STILL ACT AS A FOCUS FOR A FEW SHOWERS AND STORMS IN THE AREA ON MONDAY. IN THE LONGER TERM... THE CONTINUED PRESENCE OF THE UPPER RIDGE OVER THE REGION WILL MAINTAIN WEAK FLOW ALOFT ALONG WITH GENERALLY HOT AND DRY WEATHER THROUGH MUCH OF THE WEEK. MODELS STILL INDICATING A WEAKNESS DEVELOPING IN THE RIDGE OVER SE OK AROUND THURSDAY WHICH MIGHT ALLOW A STORM OR TWO TO DEVELOP BUT MOST OF THE ACTIVITY WILL LIKELY BE EAST OF THE FA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 77 103 78 102 / 10 10 10 10 HOBART OK 80 104 80 105 / 10 10 10 10 WICHITA FALLS TX 81 106 81 107 / 10 10 10 10 GAGE OK 76 102 75 103 / 20 10 10 10 PONCA CITY OK 79 101 78 104 / 30 20 10 10 DURANT OK 80 102 80 101 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 10 PM CDT TUESDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 10 PM CDT TUESDAY FOR TXZ083>090. && 03/32
Hazardous weather outlook, Jul 24, 5:45 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT SUN JUL 24 2011
OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
545 PM CDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. DAMAGING
WINDS ARE POSSIBLE.
DISCUSSION...
THIS AFTERNOON THUNDERSTORMS WERE OBSERVED IN NORTHERN AND EASTERN
OKLAHOMA...WHERE MID LEVEL AIR WAS MOIST ENOUGH TO SUPPORT THEIR
DEVELOPMENT. EARLY IN THE DAY...WESTERLY SURFACE WINDS HAD BOOSTED
TEMPERATURES WELL ABOVE 100 DEGREES...AND MOST LOCATIONS WERE
SLIGHTLY WARMER AND DRIER THAN IN RECENT DAYS. THIS ENVIRONMENT IS
VERY FAVORABLE FOR DAMAGING MICROBURST WINDS BENEATH THUNDERSTORMS.
AN INDIVIDUAL WIND GUST OF 90 MPH WAS MEASURED IN NORTHWEST OKLAHOMA
AT 455 PM CDT. GENERALLY...WINDS OF 70 TO 80 MPH MAY BE MORE COMMON
BENEATH THE STRONGEST STORMS. MOST OF THE ACTIVITY WILL OCCUR NORTH
AND EAST OF A LINE FROM CHEYENNE TO OKLAHOMA CITY TO ATOKA. THE RISK
OF SEVERE STORMS WILL DECREASE AFTER SUNSET...ALTHOUGH A FEW SHOWERS
AND LOCALLY GUSTY WINDS MAY OCCUR IN NORTHERN OKLAHOMA OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUL 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
THE LIKELIHOOD OF HEAT ILLNESS GROWS WITH EACH WARM NIGHT AND HOT
DAY THAT PASSES. A HEAT ADVISORY REMAINS IN EFFECT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SURFACE BOUNDARIES AND A PLUME OF MID LEVEL MOISTURE WILL SUPPORT
SCATTERED THUNDERSTORMS AGAIN ON MONDAY...ESPECIALLY IN NORTHERN AND
EASTERN OKLAHOMA. GIVEN THE VERY HOT AIR BENEATH CLOUD BASE...THERE
WILL BE POTENTIAL FOR ISOLATED SEVERE WIND GUSTS. CONDITIONS WILL
BECOME SOMEWHAT LESS FAVORABLE FOR AFTERNOON THUNDERSTORMS BEGINNING
TUESDAY...WHEN UPPER LEVEL RIDGING BECOMES MORE FIRMLY ESTABLISHED.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL PERSIST. A HEAT ADVISORY REMAINS IN EFFECT
THROUGH TUESDAY. WILDFIRE POTENTIAL WILL ALSO REMAIN HIGH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.In the hours before
Special weather statement, Jul 24, 5:13 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 513 PM CDT SUN JUL 24 2011 OKZ006-007-242300- GRANT OK-ALFALFA OK- 513 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF NASH...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 55 MPH... LAT...LON 3681 9794 3662 9791 3661 9816 3675 9821
Special weather statement, Jul 24, 5:32 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SUN JUL 24 2011
OKZ032-242315-
HUGHES OK-
532 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.
AT 532 PM CDT...A STRONG THUNDERSTORM WERE LOCATED NEAR HOLDENVILLE
AND JUST EAST OF LAMAR...MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
LAT...LON 3514 9599 3514 9600 3512 9600 3509 9605
3507 9605 3505 9608 3494 9608 3505 9645
3521 9637 3525 9597 3519 9597Special weather statement, Jul 24, 5:48 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 548 PM CDT SUN JUL 24 2011 OKZ012-018-242330- GARFIELD OK-KINGFISHER OK- 548 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND KINGFISHER COUNTIES. AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LACEY...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3627 9790 3604 9788 3602 9809 3620 9810
Special weather statement, Jul 24, 6:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 602 PM CDT SUN JUL 24 2011 OKZ032-242345- HUGHES OK- 602 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY. AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF HOLDENVILLE...MOVING SOUTHEAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3503 9611 3481 9630 3500 9647 3514 9641
Special weather statement, Jul 24, 6:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SUN JUL 24 2011
OKZ005-010-011-015-250000-
DEWEY OK-WOODWARD OK-MAJOR OK-WOODS OK-
619 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...MAJOR...WOODS AND
WOODWARD COUNTIES.
AT 618 PM CDT...SCATTERED STRONG THUNDERSTORM WERE LOCATED FROM NEAR
CANMARGO TO 10 MILES NORTH OF ORION...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3644 9886 3644 9832 3583 9907 3589 9926
3600 9937Special weather statement, Jul 24, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 621 PM CDT SUN JUL 24 2011 OKZ040-041-250000- GARVIN OK-MURRAY OK- 621 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MURRAY COUNTIES. AT 621 PM CDT...STRONG THUNDERSTORM WERE LOCATED NEAR ELMORE CITY AND 5 MILES WEST OF ANTIOCH...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3485 9724 3465 9699 3453 9743 3472 9759
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:16 PM CDT | Special Weather Statement | OUN | Alfalfa | 44 min |
| Jul 23, 7:23 PM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Jul 24, 2:16 PM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Jul 24, 2:38 PM CDT | Special Weather Statement | OUN | Major | 22 min |
| Jul 24, 2:47 PM CDT | Special Weather Statement | OUN | Woods | 28 min |
| Jul 24, 3:09 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jul 24, 3:40 PM CDT | Special Weather Statement | OUN | Woods | 35 min |
| Jul 24, 3:45 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jul 24, 4:15 PM CDT | Special Weather Statement | OUN | Woods | 45 min |
| Jul 24, 4:22 PM CDT | Special Weather Statement | OUN | Harper | 38 min |
| Jul 24, 4:33 PM CDT | Special Weather Statement | OUN | Blaine | 42 min |
| Jul 24, 4:51 PM CDT | Special Weather Statement | OUN | Woods | 39 min |
| Jul 24, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 59 min |
| Jul 24, 5:04 PM CDT | Special Weather Statement | OUN | Blaine | 41 min |
| Jul 24, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 38 min |
| Jul 24, 5:13 PM CDT | Special Weather Statement | OUN | Alfalfa | 47 min |
| Jul 24, 5:18 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 46 min |
| Jul 24, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 51 min |
| Jul 24, 5:32 PM CDT | Special Weather Statement | OUN | Hughes | 43 min |
| Jul 24, 5:48 PM CDT | Special Weather Statement | OUN | Kingfisher | 42 min |
| Jul 24, 6:02 PM CDT | Special Weather Statement | OUN | Hughes | 43 min |
| Jul 24, 6:19 PM CDT | Special Weather Statement | OUN | Dewey, Major | 41 min |
| Jul 24, 6:23 PM CDT | Special Weather Statement | OUN | Kay | 37 min |
| Jul 24, 6:46 PM CDT | Special Weather Statement | OUN | Hughes | 29 min |
| Jul 24, 6:56 PM CDT | Special Weather Statement | OUN | Lincoln | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.